MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON ESSENCE SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON ESSENCE SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 4540020
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Weakness (2145)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.X-ray review: post-op x rays for t12-l5 posterior spinal fusion showed several set screws out of the screw heads.Fusion status is unknown.The rods appear to be long and may be interacting with the sacrum as a potential reason for this failure.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on an unknown date, post-op, the x-ray image provided showed break-off set screw out of the head of the screw which caused nerve root compression in two levels.Revision surgery was performed on (b)(6) 2018 to fix and replace the three failed screws, two rods and ten set screws.Patient had lower limb weakness and no disability.

Brand Name
CD HORIZON ESSENCE SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7321644
Report Number1030489-2018-00333
Device Sequence Number152135
Product Code KWP
UDI-Device Identifier00643169428898
UDI-Public00643169428898
Combination Product (Y/N)N
Initial Reporter CountrySY
PMA/510(K) Number
K142591
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4540020
Device Lot NumberH5202809
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2018
Initial Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROD , SCREWS
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age54 YR
Patient Weight80